This is topic Period wonkiness in forum Safer Sex & Birth Control at Scarleteen Boards: 2000 - 2014 (Archive).

To visit this topic, use this URL:

Posted by beautifulS0LE (Member # 33229) on :
Last month my period came about two weeks late and I began taking my birth control pills when it came. My period has come back but this time on its normal schedule (the 2nd/3rd week of every month). My question is, how will my BC affect my period? Will it make the pill less effective?
Posted by Heather (Member # 3) on :
When you get withdrawal bleeds -- once you start a combination pill, you no longer have periods, technically -- has zip to do with the effectiveness of your pill.

And over the next couple cycles, your withdrawal blled should ctach up to where it's supposed to be with your pill, when you take your placebos.
Posted by beautifulS0LE (Member # 33229) on :
Oh okay. So it's okay that my withdrawl bleed isn't at the time of my placebos? I'm not quite sure how my body reacts to the pills yet
Posted by Heather (Member # 3) on :
Even when a person starts the pill with a period that was when it was expected, it's typical for bleeding not to be on time with the placebos for a couple cycles.

If it's not happening within the placebo period within three pill packs or so (and since your period was funky, in your case, maybe even a couple extra), then it's worth checking in with your doc, but otherwise, it's nothing to worry about for now.
Posted by beautifulS0LE (Member # 33229) on :
Thank you so much for your reply!

Copyright 1998, 2014 Heather Corinna/Scarleteen Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3